Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 29, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Nov 20, 2025, 10:00 PM PST for Orange County, California. It was in force for 2 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 20, 2025, 10:00 PM PST (06:00 UTC)
- Expired
- Nov 21, 2025, 12:00 AM PST
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Orange County, CA
The radar
The Santa Ana Mts radar (KSOX), 37 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 20, 10:00 PM PST | FLOOD | 2 Wsw Huntington Beach, CA | Hwy 1 closed due to flooding from Seapoint St to Warner Ave. Gauge just north of the area (AR684) received 1.53 inches of rain over 3 hours. |
| Nov 20, 10:20 PM PST | RAIN 1.5 | 3 Sw Garden Grove, CA | Mesonet station WMRC1 2.6 SW Garden Grove. Hourly rainfall rate of 1.50 inches between 930 PM and 1030 PM. |
| Nov 20, 10:20 PM PST | RAIN 1.84 | 3 Sw Garden Grove, CA | Mesonet station WMRC1 Westminster Orange. Hourly rainfall rate of 1.84 inches between 930 PM and 1030 PM. |
| Nov 20, 10:30 PM PST | FLASH FLOOD | 4 Wsw Garden Grove, CA | ABC7 news reported flooding of Edwards St north of the 405 in Westminster. Video showed approximately 6-12 inches of water on the road. Westminster ALERT gauge reported 1.45 inches of rain in 42 minutes. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 6.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835
WGUS56 KSGX 210600
FFWSGX
CAC059-210800-
/O.NEW.KSGX.FF.W.0029.251121T0600Z-251121T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
1000 PM PST Thu Nov 20 2025
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
West Central Orange County in southwestern California...
* Until midnight PST tonight.
* At 1000 PM PST, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Between 0.5 and 1 inch
of rain has fallen. The expected rainfall rate is 0.7 to 0.8
inches in 1 hour. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Huntington Beach, Garden Grove, Stanton, Seal Beach, Westminster,
Fountain Valley and Cypress.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3377 11794 3365 11799 3365 11800 3366 11800
3368 11803 3369 11804 3370 11804 3370 11805
3371 11805 3380 11801
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.7-0.8 INCHES IN 1 HOUR
$$
CO2 follow-up statements
383
WGUS76 KSGX 210650
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
1050 PM PST Thu Nov 20 2025
CAC059-210800-
/O.CON.KSGX.FF.W.0029.000000T0000Z-251121T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange CA-
1050 PM PST Thu Nov 20 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT
FOR WEST CENTRAL ORANGE COUNTY...
At 1050 PM PST, Doppler radar and automated rain gauges indicated
that heavy rain has fallen across the warned area. Between 0.75 and
1.75 inches of rain have fallen. Rain in the warned area has become
lighter and more scattered. The current rainfall rate in the warned
area is 0.1 to 0.2 inches in 1 hour. Additional rainfall amounts up
to 0.25 inches are possible in the warned area. Flash flooding is
ongoing.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Huntington Beach, Garden Grove, Stanton, Seal Beach, Westminster,
Fountain Valley and Cypress.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3377 11794 3365 11799 3365 11800 3366 11800
3368 11803 3369 11804 3370 11804 3370 11805
3371 11805 3380 11801
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.1-0.2 INCHES IN 1 HOUR
$$
CO882
WGUS76 KSGX 210808
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
1208 AM PST Fri Nov 21 2025
CAC059-210818-
/O.EXP.KSGX.FF.W.0029.000000T0000Z-251121T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange CA-
1208 AM PST Fri Nov 21 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR WEST CENTRAL ORANGE COUNTY...
The heavy rain has ended. Please continue to heed remaining road
closures.
&&
LAT...LON 3377 11794 3365 11799 3365 11800 3366 11800
3368 11803 3369 11804 3370 11804 3370 11805
3371 11805 3380 11801
$$
SSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Nov 20, 9:04 PM PST, 56 minutes earlier.
Area forecast discussion, Nov 20, 9:04 PM PST, 56 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
904 PM PST Thu Nov 20 2025
.SYNOPSIS...
Periods of rain and mountain snow are expected tonight into
Friday afternoon. Up to an inch of rainfall possible for
coast/valleys, higher in the foothills and mountains. Periods of
heavy snowfall in the mountains, especially early Friday morning,
with snow levels around 6000-6500ft where 5-10+ inches of snow may
accumulate. Precipitation will linger into Saturday. Drier
weather with a very slow warming trend sets in for the end of the
weekend into early next week, warming to above normal by Thursday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Widespread rain and mountain snow above 6500 ft have been falling
through this afternoon and evening. Periods of moderate to locally
heavy rain occurred earlier this evening in portions of the High
Desert and Orange County, with lighter showers observed elsewhere.
Rainfall rates as of 9 PM have been mainly light, 0.10 inch per
hour or less, with some local rates up to 0.20 inches per hour in
southern Orange County. The latest rainfall totals have been
headlined on our weather.gov/sandiego website. Forecast remains on
track for periods of additional heavy rain, with rainfall rates
around 0.50 inch per hour overnight tonight. Latest high
resolution guidance indicates the timing of heavier rain will
occur after 10 PM. Scattered showers can be expected much of the
day Friday, with shower coverage becoming more confined to the
mountains and deserts for late Friday into Saturday. Periods of
gusty east to northeast winds can be expected Friday night into
Saturday as well.
From previous discussion issued 2 PM November 20...
Water vapor imagery shows a deepening low off the coast of Monterey,
quickly moving southward where it is scheduled to set up off the
coast of Southern California tonight. It will follow a very similar
track to the last system, bringing cooler weather, ample moisture,
and periods of gusty winds to the mountains and deserts. Upper
levels remain quite chilly with limited time to warm in between
systems, indicating snow level will be cooler with this event than
previous. Snow levels begin today around 6500ft, falling to around
6000ft as the main moisture moves in late tonight/early Friday.
Heavy rain bands with periods of 0.50"/hr rainfall rates expected
this evening and into Friday morning, although there will also be
around a 20-40% chance of thunderstorms region-wide that may result
in briefly higher rates. While still looking at significant wetting
rain, the lower rain rates with this system mean the flooding threat
is somewhat less compared to what occurred over the weekend. Still,
half an inch or greater with any thunderstorm in the vicinity of
recent burn scars may allow moderate flooding to occur at times,
primarily tonight into Friday morning. Always monitor the forecast
and listen to local emergency managers in you live in a flood-prone
region.
Rainfall totals haven't changed much from the previous forecast
package, still looking at Thur-Fri totals of around 1-1.25" for
coast/valleys and low-lying areas with around 2" for foothills and
lower elevations of the mountains. With snow levels around 6000-
6500ft coinciding with the heaviest precipitation, elevations above
6000ft will likely see at least some snow accumulations, and those
above 6500ft will see around 5-10". The greatest accumulations will
be above 7500ft, which may be around 15-17" in total through early
Saturday morning. The greatest uncertainty with precipitation
remains on Saturday as the low pivots into Arizona. Even only 60
hours out, there is significant issues with model alignment for the
center of the low and its progression, giving decent spread in
amounts of wrap around moisture as the low moves east. As we enter
the hi-res model window for Saturday morning, QPF amounts for
Saturday range from 0.10"/6hr time frame to around 1"/6hr time
frame, all dependent on the position of the low. For now, the wrap-
around moisture looks to be most prevalent in San Diego County, in
particular the mountains and deserts. Bands of 0.20-0.25"/hr rates
won't be out of the question, especially before sunrise on Saturday.
Further north, additional moisture being pushed into the Riverside
and San Bernardino Mountains may lead to additional snowfall as
those snow levels slowly rise from 6500ft to 7000ft, but chances are
lower there than in San Diego County. Regardless of how the wrap
around moisture shakes out, gusty winds as the low pivots across
will begin Friday morning and spread across the High Deserts and
higher terrain Friday afternoon into early Saturday morning. Gusts
may exceed 30 mph at times, higher in mountain passes and along
terrain, especially early Saturday morning.
As the low moves out Saturday, weak ridging will take its place and
return us to a drier pattern with a slow warming trend through at
least Thanksgiving. Highs will return to near normal by Wednesday,
and slightly above by Thursday. The next system may arrive next
week, but its a bit too early to tell if it will make it far enough
south for us to benefit from. Stay tuned.
&&
.AVIATION...
210400Z...SCT-BKN low clouds 2500-5000 feet MSL through the coastal
basin this evening through 01-02z Saturday. Widespread precipitation
will continue to move across the region through 12-14z before
becoming more scattered. Expect widespread MVFR cigs/vis through
the coastal basin and deserts with brief periods of IFR conditions
in the coastal basin (cigs below 1000 ft and VIS 1-3SM) as the
heaviest precip passes through around 05-11Z. Slight chance TSRA
(10- 20%) from the coast to the mtns. Mtns shrouded in FG through
the night. Lingering SCT SHRA and ISO TSRA will create
intermittent MVFR conditions for all areas. Easterly winds gusting
20-30 knots along west facing slopes and downwind of mountain
passes into the coastal foothills after 18Z.
&&
.MARINE...
Strong southerly winds becoming westerly winds 10-20 knots this
evening with gusts to 25 knots, generating choppy seas. Check the
Small Craft Advisory for details. There is also a slight chance of
thunderstorms tonight through Friday afternoon. Any thunderstorm
could bring lightning, gusty winds, choppy seas, and a waterspout.
&&
.BEACHES...
There is a slight chance for lightning (20-30%) at the beaches
tonight through Friday afternoon.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning until 4 PM PST Friday for Riverside County
Mountains-San Bernardino County Mountains.
PZ...Small Craft Advisory until 2 AM PST Friday for Coastal Waters
from San Mateo Point to the Mexican Border and out to 10 nm-
Waters from San Mateo Point to the Mexican Border Extending
10 to 60 nm out including San Clemente Island.
&&
PUBLIC...CO/Zuber
AVIATION/MARINE/BEACHES...VillafaneThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 4:30 PM PST | Areal Flood Advisory | SGX | San Bernardino | 2 hr |
| Nov 20, 6:08 PM PST | Areal Flood Advisory | SGX | San Bernardino | 58 min |
| Nov 20, 6:35 PM PST | Flash Flood Warning | SGX | San Bernardino | 115 min |
| Nov 20, 9:31 PM PST | Areal Flood Advisory | SGX | Orange, San Diego | 118 min |
| Nov 20, 10:36 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 3 hr |
| Nov 20, 11:26 PM PST | Special Marine Warning | SGX | 37 min | |
| Nov 21, 1:39 AM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Diego | 119 min |
| Nov 21, 3:37 AM PST | Flash Flood Warning | SGX | Orange | 113 min |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.